Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


facial wasting or weight gain?
Jun 16, 2008

My husband just started medication about 3 weeks ago. He is on Prezista, Truvada, Norvir and Isentress. He's always been skinny with a very thin face. His doctor says after a few weeks on the meds. people start gaining weight. But one possible side effect of Norvir is facial wasting. WHat can we expect with this treatment? is he going to gain weight or is he going to get thinner and have a sick appearance? Is he going to have facial wasting?

Response from Dr. Pierone

The main concern with this regimen would be weight gain, not facial lipoatrophy with its attendant ill or wasted appearance. Norvir rarely causes facial lipoatrophy so this is not a real concern.

I assume your husband has multi-drug resistant virus based on the medications in this cocktail. If this is a first regimen, it would be considered excessive.

Thanks for posting and best of luck!



Previous
belly fat with those meds ?
Next
What should I switch to?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement